Alert archive / Colorado / Wind Advisories in 2016
Wind Advisory 4, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Apr 5, 2016, 4:44 AM MDT for 9 counties in Colorado; Grand County, Utah. It took effect at Apr 5, 2016, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 4:44 AM MDT (10:44 UTC)
- In effect from
- Apr 5, 2016, 12:00 PM MDT
- Expired
- Apr 5, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Montrose County, CO, San Miguel County, CO, Grand County, UT
The radar
The Grand Junction radar (KGJX), 75 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 3045 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WWUS75 KGJT 051044 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 444 AM MDT TUE APR 5 2016 COZ006-020-051845- /O.NEW.KGJT.WI.Y.0004.160405T1800Z-160406T0200Z/ GRAND VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... GATEWAY...NUCLA 444 AM MDT TUE APR 5 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * TIMING...WINDS WILL SUBSTANTIALLY INCREASE THIS AFTERNOON WITH THE PASSAGE OF A COLD FRONT FROM THE NORTHWEST. THE STRONGEST WINDS ARE EXPECTED BETWEEN 1PM AND 4PM. * WINDS...WEST BECOMING NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING UNCONTROLLABLE...PLEASE USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
6 follow-up statements
770 WWUS75 KGJT 051830 AAC NPWGJT URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1230 PM MDT TUE APR 5 2016 COZ011-060200- /O.EXA.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/ CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- INCLUDING THE CITIES OF...MONTROSE...HOTCHKISS...DELTA 1230 PM MDT TUE APR 5 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...WINDS WILL SUBSTANTIALLY INCREASE THIS AFTERNOON WITH THE PASSAGE OF A COLD FRONT FROM THE NORTHWEST. THE STRONGEST WINDS ARE EXPECTED BETWEEN 1PM AND 4PM. * WINDS...WEST BECOMING NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING UNCONTROLLABLE...PLEASE USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ021-022-060200- /O.EXA.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCUS... DURANGO...BAYFIELD...IGNACIO 1230 PM MDT TUE APR 5 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...WINDS WILL SUBSTANTIALLY INCREASE THIS AFTERNOON WITH THE PASSAGE OF A COLD FRONT FROM THE NORTHWEST. THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 7 PM. * WINDS...WEST BECOMING NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING UNCONTROLLABLE...PLEASE USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ006-020-060200- /O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/ GRAND VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... GATEWAY...NUCLA 1230 PM MDT TUE APR 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...WINDS WILL SUBSTANTIALLY INCREASE THIS AFTERNOON WITH THE PASSAGE OF A COLD FRONT FROM THE NORTHWEST. THE STRONGEST WINDS ARE EXPECTED BETWEEN 1PM AND 4PM. * WINDS...WEST BECOMING NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING UNCONTROLLABLE...PLEASE USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
874 WWUS75 KGJT 052127 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 327 PM MDT TUE APR 5 2016 UTZ027-060100- /O.EXB.KGJT.WI.Y.0004.000000T0000Z-160406T0100Z/ ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...MOAB...CASTLE VALLEY 327 PM MDT TUE APR 5 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 7 PM. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING UNCONTROLLABLE...PLEASE USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ006-011-020-060200- /O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/ GRAND VALLEY-CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... MONTROSE...HOTCHKISS...DELTA...GATEWAY...NUCLA 327 PM MDT TUE APR 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 5 PM. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING UNCONTROLLABLE...PLEASE USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ021-022-060200- /O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCUS... DURANGO...BAYFIELD...IGNACIO 327 PM MDT TUE APR 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 7 PM. * WINDS...WEST BECOMING NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING UNCONTROLLABLE...PLEASE USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
671 WWUS75 KGJT 052148 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 348 PM MDT TUE APR 5 2016 COZ014-060200- /O.EXA.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/ UPPER GUNNISON RIVER VALLEY- INCLUDING THE CITIES OF...GUNNISON...CIMARRON 348 PM MDT TUE APR 5 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 6 PM. * WINDS...WEST BECOMING NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING UNCONTROLLABLE...PLEASE USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ006-011-020-060200- /O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/ GRAND VALLEY-CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... MONTROSE...HOTCHKISS...DELTA...GATEWAY...NUCLA 348 PM MDT TUE APR 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 5 PM. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING UNCONTROLLABLE...PLEASE USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ021-022-060200- /O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCUS... DURANGO...BAYFIELD...IGNACIO 348 PM MDT TUE APR 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 7 PM. * WINDS...WEST BECOMING NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING UNCONTROLLABLE...PLEASE USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ027-060100- /O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0100Z/ ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...MOAB...CASTLE VALLEY 348 PM MDT TUE APR 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 7 PM. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING UNCONTROLLABLE...PLEASE USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
118 WWUS75 KGJT 060047 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 647 PM MDT TUE APR 5 2016 UTZ027-060200- /O.CAN.KGJT.WI.Y.0004.000000T0000Z-160406T0100Z/ ARCHES/GRAND FLAT- 647 PM MDT TUE APR 5 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE THROUGH SUNSET. $$ COZ006-011-014-020-060200- /O.CAN.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/ GRAND VALLEY-CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- 647 PM MDT TUE APR 5 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE THROUGH SUNSET. $$ COZ021-022-060200- /O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCUS... DURANGO...BAYFIELD...IGNACIO 647 PM MDT TUE APR 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 7 PM. * WINDS...WEST 25 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING UNCONTROLLABLE...PLEASE USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
562 WWUS75 KGJT 060103 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 703 PM MDT TUE APR 5 2016 COZ021-022-060215- /O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCUS... DURANGO...BAYFIELD...IGNACIO 703 PM MDT TUE APR 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING UNCONTROLLABLE...PLEASE USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
079 WWUS75 KGJT 060158 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 758 PM MDT TUE APR 5 2016 COZ021-022-060300- /O.EXP.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCUS... DURANGO...BAYFIELD...IGNACIO 758 PM MDT TUE APR 5 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE HAS ALLOWED THE WIND ADVISORY ACROSS SOUTHWEST COLORADO TO EXPIRE. WINDS HAVE DECREASED THIS EVENING AND WILL CONTINUE TO WEAKEN DURING THE REMAINDER OF THE NIGHT. $$ NL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 4, 4:47 PM MDT, 11 hours 57 minutes earlier.
Area forecast discussion, Apr 4, 4:47 PM MDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 447 PM MDT MON APR 4 2016 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) ISSUED AT 223 PM MDT MON APR 4 2016 A WEAK FRONT WILL PUSH ACROSS THE NORTH THIS EVENING BUT THE STRONGER FRONT WORKS THROUGH NE UTAH AND FAR NW CO AFTER MIDNIGHT AND INTO TUESDAY. MOISTURE IS LIMITED AND SNOW LEVELS ONLY DROP TO AROUND 8KFT BY MORNING. OVERNIGHT TEMPERATURES WILL BE MILD WITH CLOUDS AND GUSTY HIGH COUNTRY WINDS. THE SECOND AND STRONGER COLD FRONT WILL CONTINUE INTO THE CENTRAL PORTION OF THE AREA...AND WILL STALL DURING THE AFTERNOON BEFORE WEAKENING. MODELS ARE NOT IN FULL AGREEMENT AS TO HOW FAR SOUTH THE FRONT WILL REACH BEFORE THIS HAPPENS...BUT IT APPEARS THAT GOOD ENERGY WILL DROP INTO THE VAIL PASS AREA AT LEAST. GUSTY WINDS WILL MIX INTO THE VALLEYS BY MIDDAY. SHOWERS WILL SPREAD FROM NORTH TO SOUTH...BUT WILL MOSTLY REMAIN OVER THE MOUNTAINS. INSTABILITY WILL INCREASE BY THE AFTERNOON WITH A FEW THUNDERSTORMS POSSIBLE. THE BEST PRECIPITATION WILL REMAIN OVER THE NORTHERN MOUNTAINS...WHERE 2 TO 6 INCHES ARE EXPECTED BY EARLY EVENING. THE VAIL PASS AREA SHOULD SEE JUST A LITTLE LESS...BUT THE CONVECTIVE NATURE OF THESE SPRING STORMS COULD RESULT IF BRIEF HEAVY SNOW. SEE THE FIRE WEATHER SECTION BELOW FOR A DISCUSSION ABOUT SOUTHWEST COLORADO WHERE CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST. CONDITIONS WILL QUICKLY IMPROVE DURING THE EVENING AS THIS FAST MOVING SYSTEM EXITS THE AREA. CLEARING SKIES AND COOLER TEMPS ALOFT WILL ALLOW NIGHTTIME LOWS TO FALL TO BELOW NORMAL VALUES. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 223 PM MDT MON APR 4 2016 AFTER A COOL MORNING...A WARMING TREND WILL BEGIN ON WEDNESDAY AS HIGH PRESSURE SHIFTS FROM THE WEST COAST TO OVER THE GREAT BASIN. DRIER CONDITIONS ARE ALSO EXPECTED AS HIGH PRESSURE DOMINATES THE REGION. LOOK FOR HIGHS INTO THE 70S IN THE WESTERN VALLEYS BY THU. A LOW PRESSURE SYSTEM THAT IS PROGGED TO APPROACH THE SOUTHERN WEST COAST LATER THIS WEEK WILL BEGIN TO SPREAD MOISTURE INTO THE REGION FROM THE SOUTHWEST BEGINNING FRI AFTERNOON. AS THIS SYSTEM MOVES ONSHORE AND INTO THE DESERT SOUTHWEST A WET WEEKEND WILL BE EXPECTED FOR EASTERN UT AND WESTERN CO. DUE TO THE SOUTHERN NATURE OF THIS DISTURBANCE...CONDITIONS WILL REMAIN ON THE WARM SIDE WITH SNOW LEVELS REMAINING QUITE HIGH. WET AND UNSETTLED CONDITIONS WILL BE POSSIBLE INTO THE EARLY WORK WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 447 PM MDT MON APR 4 2016 A PASSING SYSTEM WILL BRING LOWERING CEILINGS AND EXPANDING PRECIPITATION TO NORTHERN UTAH AND WESTERN COLORADO LATE THIS EVENING INTO TUESDAY. THE LOWERING CIGS WILL CREATE TERRAIN OBSCURATION CONDITIONS OVER THE MUCH OF THE TERRAIN IN NORTHERN COLORADO AND UTAH BUT ATTM DOES NOT LOOK LOWER CIGS TO BELOW VFR UNTIL AFTER SUNRISE TUESDAY AT AREA FORECAST TERMINALS. ILS BREAKPIONTS HOWEVER MAY BE FLIRTED WITH DURING THE PREDAWN AREAS AT KASE...KRIL AND KEGE. AFTER 15Z PROBABILITIES WILL BE INCREASES FOR CIGS AND SHOWERS TO IMPACT FLIGHT OPERATIONS AT THE SAME AIRPORTS. && .FIRE WEATHER... ISSUED AT 223 PM MDT MON APR 4 2016 STRONG AND GUSTY WINDS WILL DEVELOP ACROSS THE AREA AS A COLD FRONT DROPS INTO EASTERN UTAH AND WESTERN COLORADO ON TUESDAY. THIS FRONT IS EXPECTED TO STALL ACROSS THE CENTRAL PORTION OF THE AREA THROUGH THE AFTERNOON...AS IT WEAKENS. AS A RESULT MOST OF THE PRECIPITATION ASSOCIATED WITH THIS FRONT AND ITS ASSOCIATED UPPER SYSTEM WILL REMAIN ACROSS THE NORTHERN AND CENTRAL PORTION...ESPECIALLY IN THE MOUNTAINS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON. SOUTHEAST UTAH AND FAR SOUTHWEST COLORADO WILL REMAIN DRY. THE GUSTY WINDS AND CRITICALLY DRY FUELS IN FIRE ZONE 207 WILL COMBINE TO PRODUCE RED FLAG CONDITIONS BELOW 6500 FEET...WHERE RELATIVE HUMIDITY VALUES WILL DROP TO 15 PERCENT OR LOWER. AFTER THIS SYSTEM PASSES A WARMING TREND WILL DEVELOP AS HIGH PRESSURE DOMINATES. THE NEXT STORM SYSTEM WILL APPROACH BEGINNING LATE FRIDAY AND IMPACT THE AREA THROUGH EARLY NEXT WEEK WITH AN INCREASED CHANCE OF PRECIPITATION. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...RED FLAG WARNING FROM 1 PM TO 8 PM MDT TUESDAY FOR COZ207. UT...NONE. && SHORT TERM...JOE/EH LONG TERM...EH AVIATION...TGJT FIRE WEATHER...EH
Nearby
Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.